Jump to content
CrazyBoards.org

Can't freakin' sleep!


Recommended Posts

I haven't been able to have a good night sleep for at least two weeks. Last night I was hopeful because I felt suddenly drowsy when I laid down but that didn't last. I either just lay there and shake because I can't get comfortable, or "nap" for an hour, lay there awake again, nap, then wake myself up talking. I have lorazepam on hand to take when needed, I took 1mg but it didn't even touch me :( I'm currently getting off of pristiq and trazodone, and am supposed to start the abilify tonight with the lamictal (which I've been on for about 4 days. Ugh!!!!! :( I wish my mind would shut up.

Link to comment
Share on other sites

If they work for you, good sleep meds are the "z meds" - Ambien, Lunesta, there are a couple others that I can't remember names. They are called z meds because their chemical names begin with a z and well zzzzzzzzzzs. Supposedly, they give you better "sleep architecture" (REM and that stuff) than benzos like lorazapam.

 

Thorazine is an old school antipsychotic. Heavy hitter. Not usually used for sleep.

 

Keep going to bed for the night even if you only nap and restlessly rest. It helps keep you calmer and out of trouble than if you stayed up or went out on the town (trouble!).

 

Give the Abilify a try. If it doesn't help get you sleep, call your pdoc again. It sounds like she's a good one and would expect a call if you still can't sleep. As someone already said, sleep is key for mania control.

Link to comment
Share on other sites

Were you able to sleep when you were taking the Trazodone? Or no-is that why you went off of it? I'm glad you see your tdoc tomorrow. And I can totally relate. I was going through the same thing a week + ago. My tdoc and I made some med adjustments (increased one of my mood stabilizers) and it has finally kicked in and I don't feel as crazy! Good Luck!

Link to comment
Share on other sites

If you didn't sleep last night, call. The purpose of meds is to bring you down. If that's not happening (sleep is a significant measure), then your pdoc needs to know now when she can do something about it, not after you've gone full manic.

 

If you slept as much or more than the night before, but just not all night, hold off and give the meds more time and discuss it at your appointment tomorrow.

 

Not sleeping is a critical day to day thing. The more days without, the greater the hypo/mania escalation. That's really not good. No one wants you to actually go full manic.

 

Your pdoc's job is to help you get better. She can't do that unless you keep her informed. During times like this, pdocs are used to getting a lot of calls. If you were being an annoyance, she'd have no problem letting you know.

Edited by AnneMarie
Link to comment
Share on other sites

Were you able to sleep when you were taking the Trazodone? Or no-is that why you went off of it? I'm glad you see your tdoc tomorrow. And I can totally relate. I was going through the same thing a week + ago. My tdoc and I made some med adjustments (increased one of my mood stabilizers) and it has finally kicked in and I don't feel as crazy! Good Luck!

  

If you didn't sleep last night, call. The purpose of meds is to bring you down. If that's not happening (sleep is a significant measure), then your pdoc needs to know now when she can do something about it, not after you've gone full manic.

 

If you slept as much or more than the night before, but just not all night, hold off and give the meds more time and discuss it at your appointment tomorrow.

 

Not sleeping is a critical day to day thing. The more days without, the greater the hypo/mania escalation. That's really not good. No one wants you to actually go full manic.

 

Your pdoc's job is to help you get better. She can't do that unless you keep her informed. During times like this, pdocs are used to getting a lot of calls. If you were being an annoyance, she'd have no problem letting you know.

Thanks for the responses. The trazodone helped a long time ago but then quit working. Current pdoc thinks that the trazodone was making me worse in the long run. I'm hoping we will adjust my abilify and lamictal and maybe add a hypnotic for me to fall asleep. Anything! I'd give anything to sleep 8 hours with no interruptions vs laying in bed thinking of a million things, not being able to lie still, wanting to talk all night long or go drive all over town, feel like I could make my own workout video at 2am, lol.

I did call my pdoc and left her a message, told her about not sleeping again and that I just feel so dang hyper! I've been hypomanic for like a week straight now. FML.

Link to comment
Share on other sites

thorazine is a last resort for psychotic people.

it's knock out strong.

 

lately I've been breaking off small pieces of the thaorazine to mix w klonopin.

I'd rather be 'doped"than creating pain for my loved ones.

It is also used to treat nausea, in smaller doses. But there are other APs just as effective.

 

Some "old school" antipsychotics, have fallen out of favor. Remember when President Bush the Ist threw up on the Japanese Prime Minister at a state dinner? They believe that was caused by a combination of jet-lag and Haldol. It also is used as a chemical retraint by some prisons, but the summer of '90, 5 prisoners near Sacramento under chemical restraint with Haldol died, because they they  couldn't regulate body temperature.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...